Hail, Lincoln
- When
- August 3, 3:18 AM CST
- Where
- Lincoln County, Stroud
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.750, -96.667
15 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 3, 2:55 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 355 AM CDT SUN AUG 3 2003 CURRENT ACTIVITY SHOULD FOR THE MOST PART STAY EAST OF CWA...ALTHOUGH OUTFLOW WILL AID IN SCATTERED DEVELOPMENT THROUGH MID MORNING. CHANCE POPS WILL CONTINUE THROUGH THE DAY WITH BOUNDARIES AND HEATING...WITH FAVORED AREA FROM WESTERN TO SOUTHEAST ZONES NEAR WHAT APPEARS TO BE WASHING STATIONARY FRONT. POST-MIDNIGHT ACTIVITY EXPECTED ONCE AGAIN TONIGHT INTO MONDAY MORNING...WITH DAYTIME PERIODS MONDAY EXPECTED TO BE INFLUENCED BY WHAT APPEARS TO BE UNDERFORECASTED S/WV TROF CURRENTLY OVER THE NEVADA AREA. WILL BUMP POPS UP FOR LATE TONIGHT THROUGH MONDAY AND LOWER TEMPS A BIT FOR MONDAY. DEPENDING ON WHERE BEST THERMAL RIBBON SETS UP...IT COULD BE ANOTHER NO-SHOW FOR EXTREME SOUTHWEST OKLAHOMA AND PORTIONS OF NORTH TEXAS. HIGHEST POPS WILL BE OVER CENTRAL AND EASTERN PORTIONS OF CWA. SOME LINGERING RAIN ACTIVITY POSSIBLE TUESDAY...BUT LOOK FOR MAIN SHOW MONDAY-MONDAY NIGHT. AS ADVERTISED IN PREVIOUS FORECASTS...MID/UPPER LEVEL RIDGE PROGD TO STRENGTHEN OVER SRN/CENTRAL HIGH PLAINS FROM MID-WEEK ON. DRY FORECAST WITH WARMING TREND WILL GO UNCHANGED. NUMBERS OUT SHORTLY. FORECAST ID = 11 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-031200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SAT AUG 2 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A SURFACE BOUNDARY ACROSS WESTERN AND CENTRAL OKLAHOMA...FROM NEAR
ARNETT TO THOMAS TO MUSTANG EARLY SATURDAY EVENING...WILL DRIFT
SLOWLY SOUTH INTO SOUTHERN OKLAHOMA BY SUNDAY MORNING. ALTHOUGH
CONVERGENCE ALONG THIS BOUNDARY WAS PRODUCING LIFT DURING THE
AFTERNOON...IT WAS NOT ENOUGH TO OVERCOME LARGE SCALE SUBSIDENCE AND
A CAPPING LAYER OF WARM AIR ALOFT. THEREFORE...THUNDERSTORMS DID NOT
DEVELOP SATURDAY AFTERNOON.
THERE IS STILL A POSSIBILITY OF THUNDERSTORMS ACROSS THE AREA LATE
TONIGHT...MAINLY ALONG AND NORTH OF THE BOUNDARY WELL AFTER
MIDNIGHT. MODERATELY STRONG NORTHWEST WINDS ALOFT WILL MAINTAIN A
VERTICAL WIND PROFILE THAT WILL SUPPORT THE POSSIBILITY OF SEVERE
THUNDERSTORMS. HOWEVER...INSTABILITY AND LIFT ARE EXPECTED TO BE
INSUFFICIENT FOR ANY MORE THAN ISOLATED SEVERE WEATHER. ALTHOUGH A
SEVERE STORM OR TWO CAN NOT BE RULED OUT...THE POTENTIAL APPEARS TOO
LOW TO WARRANT A SLIGHT RISK.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN SUNDAY AND MONDAY OVER
MOST OF OKLAHOMA AND NORTH TEXAS. DAMAGING WIND AND HAIL WILL AGAIN
BE THE PRIMARY SEVERE WEATHER THREATS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM SUNDAY.
24OKZ020-026-030900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 341 AM CDT SUN AUG 3 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. STRONG TO SEVERE STORMS CONTINUE TO DEVELOP JUST EAST OF PAYNE AND LINCOLN COUNTIES. STRONG OUTFLOW WINDS FROM THE EAST WILL BE POSSIBLE ALONG THE EASTERN EDGE OF BOTH COUNTIES. IN ADDITION... A FEW STORMS DEVELOPING WITHIN PAYNE AND LINCOLN COUNTIES MAY QUICKLY BECOME SEVERE. CMS
The national radar mosaic for the moment the first event began.
15 thunderstorm wind, 4 hail. Local standard time, as filed.
Several three inch diameter tree limbs were snapped.
A few trees were uprooted.
Several businesses suffered roof damage along with a front plate glass window broken out. Several signs and billboards were damaged. A storage shed was also lifted and moved, landing upside down in a driveway. Privacy fence was downed. The ticket booth at the football field was turned over. The baseball park also suffered damage. A dugout made of concrete blocks, a metal frame and roof was destroyed. Light poles were also downed.
Several two inch diameter tree limbs were downed.
Many trees and roofs were damaged. There was also some structural damage.
An unoccupied mobile home was rolled over along with numerous trees and power lines downed.
Several trees were uprooted and downed. One tree fell on a car while another fell on a house heavily damaging it. Numerous tree limbs and some power lines were also downed. Several businesses had windows knocked out and sustained roof damage. A few sheds also lost roofs.
Shingles were blown off many roofs. Some sheds and porches were damaged. Numerous trees were downed and some trees were blown onto homes. A few barns were also destroyed. Some power poles were snapped. A mobile home was also destroyed. The roof and one end of the mobile home was ripped off. The metal roof of a chicken pen was ripped off along with dog pens blown away. One of the roosters in the chicken pen was plucked of all feathers.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334402, 5334403, 5334404, 5334405, 5334406, 5334407, 5334408, 5334493, 5334409, 5334410, 5334494, 5334492, 5334411, 5334488, 5334489, 5334490, 5334663, 5334491, 5334662.